North Carolina, 2014Strong Wind in North Carolina, March 12, 2014
March 12, 2014 · NWS RAH · 1 event in 1 county or zone
Significant pressure rises behind a cold front resulted in strong non-convective winds ranging from 40 to 60 mph. The strong winds caused a tree to fall on a car, killing the driver and injuring the passenger.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant pressure rises behind a cold front resulted in strong non-convective winds ranging from 40 to 60 mph. The strong winds caused a tree to fall on a car, killing the driver and injuring the passenger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 12, 2:20 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 12, 2:20 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAR 12 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH
PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...
A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH
MIDNIGHT ...
A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA
IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF
CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC.
SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH
ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING
IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE
STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS
THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE
CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY
EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE
LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS
WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT.
AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO
30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS
WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA.
AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS
TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING.
MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT
LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY
BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR
TWO...28-35 WEST TO EAST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 200 PM WEDNESDAY...
FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE
WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID
LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING...
PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC
DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST
BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA
SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND
SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER...
PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED
WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL
EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW
ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE
WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY
LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE
FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF
WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL
BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION
WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR
THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS
WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE
PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND
FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE
PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID
20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY
CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS
COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST
MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET
BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS
CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD
AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS
WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD
SPELL.
FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE
HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT
A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS.
MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU
MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED
NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE...
ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE
INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING
INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS
THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25-
30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60.
SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE
SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING
925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD
HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO
NORMALS FOR THIS TIME OF YEAR.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM WEDNESDAY...
FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE
NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC.
THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH
VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER
OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS
INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE
CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO
NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP
CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL
LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY
EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY --
LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO
THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO
DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE
GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE
ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN
NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS
OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE
JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS
AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW
IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN
AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND
NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS
THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY
NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY
SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND
HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS
FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND
ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER
THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS
AND MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT
OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH.
WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE
NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE
LOW-MID 40S.
FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT
INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE
TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS
OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING
SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY
ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL
PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH
STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG
INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER
NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...
IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS
AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA
BETWEEN 21Z AND 03Z. AHEAD OF THE FRONT..WINDS ARE FROM THE
SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO
KRWI. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD
FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL
FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR
AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT.
STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH
WEAKENING FROM WEST TO EAST DURING THE AFTERNOON. VFR CONDITIONS
WILL PREVAIL.
LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY.
THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT.
THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO
EARLY NEXT WEEK.
&&
.FIRE WEATHER...
AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING
OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE
MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE
FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH
AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE
FIRE BEHAVIOR. -GIH
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Mar 12, 4:02 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED MAR 12 2014
NCZ007>011-021>028-038>043-073>078-132115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
502 PM EDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FIRE WEATHER WATCH.
NCZ083>086-088-089-132115-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
502 PM EDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FIRE WEATHER WATCH.
VINCENT
In the hours before
Local storm report, Mar 12, 4:56 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 5 WNW HIGH POINT 36.01N 80.08W
03/12/2014 DAVIDSON NC COUNTY OFFICIAL
TREE DOWN ON CURRY RD
&&
EVENT NUMBER RAH1401166
ELLISLocal storm report, Mar 12, 5:02 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 2 NW GREENSBORO 36.10N 79.85W
03/12/2014 GUILFORD NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND
SCATTERED POWER OUTAGES FROM I-40 NORTH TO PIGSAH CHURCH
RD
&&
EVENT NUMBER RAH1401167
ELLISLocal storm report, Mar 12, 5:11 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG THOMASVILLE 35.89N 80.08W
03/12/2014 DAVIDSON NC 911 CALL CENTER
A COUPLE OF TREES BLOWN DOWN. TIME ESTIMATED.
&&
EVENT NUMBER RAH1401168
DJFLocal storm report, Mar 12, 5:28 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST BURLINGTON APT 36.03N 79.48W
03/12/2014 M51 MPH ALAMANCE NC ASOS
45 KNOT GUST REPORTED AT BURLINGTON AIRPORT
&&
EVENT NUMBER RAH1401169
ELLISLocal storm report, Mar 12, 5:29 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 1 NW ARCHDALE 35.92N 79.98W
03/12/2014 RANDOLPH NC 911 CALL CENTER
POWER LINES BLOWN DOWN. TIME ESTIMATED.
&&
EVENT NUMBER RAH1401170
DJFLocal storm report, Mar 12, 5:34 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 NNW ROXBORO 36.45N 78.99W
03/12/2014 PERSON NC 911 CALL CENTER
POWER LINES BLOWN DOWN AT COUNTRY CLUB ROAD AND CHUB
LAKE ROAD.
&&
EVENT NUMBER RAH1401171
DJFStrong Wind, Forsyth
- When
- March 12, 5:34 PM EST
- Where
- Forsyth forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.131, -80.256 (the zone’s center; the record gives no point)
A 25 year old male was killed when a tree fell on his vehicle on the 2000 block of Reynolda Road. Also, a 26 year old female passenger sustained non life-threatening injuries.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, March 12 to 13, 20141 death · 1 injured · $260,000 · 54 kt wind · 21 events
- Damaging Winds in North Carolina, March 12, 20141 death · $13,000 · 53 kt wind · 8 events
- Winter Storm in Ohio, March 12, 2014$3.9 million · 18 events
- Blizzard and Winter Storm in New York, March 12, 2014$567,000 · 17 events
- Winter Storm in Vermont, March 12 to 13, 2014$380,000 · 16 events
- Winter Storm in Pennsylvania, March 12, 2014$500,000 · 3 events
- Strong Wind in West Virginia, March 12, 2014$295,000 · 9 events
- Strong Wind in California, March 12 to 17, 2014$207,000 · 4 events
- Winter Storm in New York, March 12 to 13, 2014$135,000 · 9 events
- High Wind in Virginia, March 12 to 13, 2014$73,000 · 51 kt wind · 18 events
- Strong Wind in Texas, March 12, 2014$80,000 · 1 event
- High Wind in North Carolina, March 12 to 13, 2014$52,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506142.